Share This Author
Clinical toxicology of newer recreational drugs
The available information on newer synthetic stimulant, entactogenic and hallucinogenic drugs are reviewed, a framework for classification of these drugs based on chemical structure is provided and their pharmacology and clinical toxicology are described.
A systematic review of adverse events arising from the use of synthetic cannabinoids and their associated treatment
- R. Tait, D. Caldicott, D. Mountain, S. Hill, S. Lenton
- Medicine, PsychologyClinical toxicology
- 2 January 2016
To identify systematically the scientific reports of adverse events associated with the consumption of SCs in the medical literature and poison centre data, this work searched online databases and manually searched reference lists up to December 2014 to identify eligible studies.
Severe clinical toxicity associated with analytically confirmed recreational use of 25I–NBOMe: case series
Clinicians should be alert to this substance, in view of its emergence in Europe as well as in the United States, with stimulant and serotoninergic features predominating following recreational use of 25I-NBOMe.
Epidemiology and clinical features of toxicity following recreational use of synthetic cannabinoid receptor agonists: a report from the United Kingdom National Poisons Information Service
Enquiries about SCRA-related toxicity have become increasingly frequent in the UK in spite of legal controls and commonly involve younger males, and differences in the patterns of toxicity associated with different branded preparations may occur.
Using poisons information service data to assess the acute harms associated with novel psychoactive substances.
It would be possible to develop a more robust and systematic reporting system using a network of poisons information services both within and across countries that would be complimentary to other datasets on acute NPS toxicity and allow more accurate data triangulation.
Clinical toxicity following analytically confirmed use of the synthetic cannabinoid receptor agonist MDMB-CHMICA. A report from the Identification Of Novel psychoActive substances (IONA) study
Analytically confirmed exposure to MDMB-CHMICA was associated with acidosis, reduced level of consciousness, mydriasis, heart rate disturbances and convulsions, and recovery occurred within 24 h in all cases except one male also exposed to methiopropamine.
Patterns of presentation and clinical toxicity after reported use of alpha methyltryptamine in the United Kingdom. A report from the UK National Poisons Information Service
Although still infrequent, toxicity following reported exposure to AMT has been encountered in the United Kingdom since January 2011 and Stimulant features, acute mental health disturbances and seizures are more frequently reported than in those presenting following reported use of mephedrone.
Increasing frequency of severe clinical toxicity after use of 2,4-dinitrophenol in the UK: a report from the National Poisons Information Service
There has been a substantial recent increase in clinical presentations with toxicity caused by exposure to DNP in the UK with an associated high mortality, which is indicated to warn potential users of the severe and sometimes fatal toxicity that may occur after exposure to this compound.
Synthetic cannabinoid receptor agonists: classification and nomenclature
The chemical structure of synthetic cannabinoid receptor agonists is discussed and the different nomenclature used to identify individual compounds are described thereby increasing understanding of their chemical heterogenicity and the potential relevance of their molecular structure to the risk of toxicity.
Detection of flubromazolam in patients with suspected non-medical drug use attending emergency departments in the United Kingdom
Prolonged toxicity may occur as a result of the long half-life of flubromazolam and the production of metabolites likely to be active in drug users presenting to UK emergency departments since July 2020.